Wow...getting results in just a few days that Byetta never delivered in two years...5 lbs. lost, numbers in near-normal range. Have to have a bedtime snack to not go hypo. Just hope this progress is for real and that Victoza won't lose effectiveness over time [if the total weight loss is significant, this might not matter...]

Wondering if any other new users are experiencing anything similar. It's great to finally find a medicine that helps... My doc didn't say too much about it, but I'd been waiting for "once-a-day Byetta" for quite awhile.

Views: 2210

Replies to This Discussion

Okay! Two weeks on Vic. Average blood sugar numbers coming down rapidly. Haven't done much exercise due to a crazy temporary schedule, but but at least there's a noticeably smaller appetite. I find I really can't stuff myself and push food away at some point. That's a huge change for me...no question of seconds. Weight loss, not my primary goal, but hey I'll take it, is hanging in there at about 6 lbs. My last HgA1c was 7.9 down from 9.1 but that was before starting Victoza and was the result of more careful monitoring --- I was guessing and guessing wrong. Will measure the A1c again on August 1st.
I'm on Vic. and it's a crazy drug. I'm still not 100% sold. I started taking it a month ago and can barely stomach it. I was supposed to start at .06 for a week and move it up to 1.2 the following week and then up to 1.8. I can't get out of the .o6 dosage. It makes me sooo tired and sooo sick that once a week, I simply don't take it. It decreases my appetite to the point where I can barely stand the sight of ANY FOOD! And I have to force my self. I have lost 15lbs and could loose more I guess. I'm not sure about this drug yet.... Excellent A1C byw!
Hi, Joni,

I'm at 1.2...congratulations on the weight loss, but I'm sorry to hear about the nausea. Maybe your doc needs to return your dose to a lower level???

cheers and good luck...keep me informed; I sincerely hope it works for all of us.

Tony

Hi Joni, I am like you I went up to l.2 but I was sick. I had pain all over my stomach and it felt like it bloated up. I could not eat. I dont eat much anyway as it seems like no matter what I eat I feel funny and dizzy. I too am not sure but I am back to taking it at the .o6 dose. When do you take yours ? I have been taking it at night so I dont get as sick during the day. I have also been tired and have a headache. Good luck.

Average B/S after 2.5 weeks is 145, with fasting average at 107. These numbers are record lows for me. Weight down about 10 lbs. I could not be happier with these results! This week I'll use the home test for A1c. Fingers crossed, it will be in low 7's.
Tony, I have been on it for almost a year and I saw pretty rapid results. I was able to reduce my Lantus from 75 to 60 units and then I plateaued for awhile and suddenly started getting pretty intense lows in the morning, so I cut down from 60 units gradually to 32 units, which thrills me.

I am like you, I hope this drug does not lose its effectiveness, because I was so anxious to reduce the insulin dosage. I need to lose weight, and the more insulin I have to inject, the harder it is to lose weight. I personally did not notice any drastic reduction of appetite with this drug, and in fact when I was having all those hypos, I was starving all the time.

I sincerely hope this drug works for us both in the long-term!
Thanks for sharing your story... I lost some weight 6-8 lbs immediately and then a couple of more lbs. and then it just flat-lined. However, the a.m. B/S numbers are really much better, so like you, I can't complain at all. My appetite is indeed smaller, but I often have to remember to listen both to my head and my stomach...sometimes I confuse "I want more" with "I don't really need any more." Also, it's hard to give up or limit my favorite foods, and I've been so busy, I've managed to avoid any exercise. Again, I am my own worst enemy at times.

I wish us both continued low numbers... good luck with those hypos. I know the feeling...

Tony
Very new, I only started 1.2 dose yesterday. Dr. put me on it when my fasting suddenly jumped 30 points. It had an immediate positive effect on my numbers, I'm about back to where I was before this recent rise. It's really done a number on my dawn phenomenon, I had a 104 yesterday 2 hours after breakfast. Before starting I was happy just to stay under 140. Side effects have been tolerable mostly headache after injecting but it goes away usually in an hour or two.

Totally agree with your statement "have to remember to listen both to my head and my stomach...sometimes I confuse "I want more" with "I don't really need any more." For me I think that will be the key to weight loss.

I have purposely not exercised just so I could see what effect Victoza had by itself. Hoping that with a little weight loss and exercise my numbers will get even better.
Hi, BadMoonT2:

Best of luck! The lower numbers made me so happy when I started Victoza that I got a little lax about the exercise. Gotta get back to long walks.

I have to keep checking in with myself during a meal and ask "Is that enough? Have I eaten enough?" Your body sends the signal that you're full faster with Victoza. I'm actually enjoying smaller meals, with the satisfaction of knowing that for me, Less really is More. Littler meals and even more of them, like 4X a day.

Again, all good luck...hope it continues to work well for you!

Tony
Hi, again sparkysmom:

I just read your earlier post about your run in with a medical "professional" --- have you found a good endocrinologist? Google Dr. Joe Prendergast. His occasional videos are very helpful. He's big on testing and an advocate of Vitamin D and L-arginine supplements in addition to all the meds we take. I also use Bayer's home "A!CNow Selfcheck" to keep track of my own progress.

My meds are: Januvia, Metformin, Prandin (before each meal) and Victoza. My averages are below 150 for the first time in years. I am hoping to get my A1c numbers under 7.0 as you did. [Congratulations, BTW!]

A nurse practitioner suggested to me eating a small amount of protein at or just before bedtime to prevent those lows. Like a spoonful of peanut butter. Worked!

My only problem is that my after-meals numbers don't come down quickly enough, which suggests a) I've overdone it and b) I should walk after meals. My real battle is with my bad self. And that's a handful!


cheers
Tony
Hi all...I wanted to start using Symlin and asked my Endo about a month ago,,,well he told me he use to use it on his patients years ago..no one lost weight or helped so he stop prescribin Symlin. So I saw him again today and told him I wanted to try Symlin again. He told me to try Victoza. He gave me 2 pens and 1 box of orn needles. He explained how to use Victoza and side effect. I took my first .06mg dose today.. Boy... I need to loose 40-50lbs lol
Hi all,
I just started Victoza about a month ago. My numbers have been on average under 150 which is the lowest they have been ever! Not sure about the side effects though..I have absolutely no appetite and have to force myself to eat. I have lost 10 lbs so far and still have another 30 to lose. Love the weight loss but I have to say I also miss looking froward to eating my food. Not sure if it will even itself out or not. Also feeling a little lethargic and not feeling like exercising. Anyone having some of these same issues? Found that if I bolus "square wave" I don't have an immediate drop in BS. That took a little bit of adjusting in the beginning.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Where are you Medicare? The elephant was not in the room

  This was the question burning in people’s mind and passionately talked about yesterday and today at the General Sessions of the AACE/ACE Consensus Conference on Glucose Monitoring, an event to bring together in Washington, DC all relevant stakeholders to Read on! →

#MedicareCoverCGM Panel Discussion

If you follow the diabetes online community, you know that #MedicareCoverCGM is a big deal. We have continued to raise awareness on #MedicareCoverCGM because we believe that ALL people living with diabetes should have access to continuous glucose monitors (CGM). With Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service